For 2 yrs prior, I had AFIB controlled with Sotalol. In Dec. it stopped working, was put on Flecanide which converted the AFIB into A Flutter. Heart Rate stayed around l35-l50 24/7. Tried Cardio conversion with drugs 3 times, didn't work, so had the Ablation for the Flutter done Dec. 18, After about 4 days, my heart rate started going up around 4:00 p.m. ea. day to around 145 and lasting until around noon the next day, dropping to arouind 90, also blood Pressure very erratic, sometimes as lovw as 89 over 40, and then starting again same time every day now for 5 days. I am now on Flecanide 200 mlg.,Verapamil ER 240 mlg. & Avapro 300 mlg daily. Nurse said to wait and see if the Verapamil(replacing Diltazem) works, but some people may just have to live with it. Is this normal after an Atrial Flutter Abalation? Will I always be this way or is there something that can be done? (I am Female, 66 and have always been in good health otherwise)
Also feel very tired unable to walk very far and get very shortwinded when I try. Sony Son
This can be a very frustrating problem with significant implications to your quality of life. Atrial flutter is notoriously difficult to rate control and no one feels good with heart rates of 150. It is common people in your circumstance to feel tired and have decreased exercise tolerance.
There are several types of atria flutter and it sometimes takes an EP study to determine where your atrial flutter is coming from, although sometimes it is readily apparent from your EKG.
We see people with similar problems everyday. Medically refractory atrial fibrillation and atrial flutter is an indication for an ablation. In a normal heart, our success rates approach or exceed 80%. I recommend that you find an experienced/well trained electrophysiologist. Someone with experience in left atrial ablations/atrial fibrillation ablations is preferrable and may be necessary. These more complicated ablation procedure are relatively new over the last decade and some physician may be hesitant or even unaware that they can refer you to someone for an atrial fibrillation /flutter ablation.
I had an ablation for both a-flutter and afib. It worked. Went to Mayo and a VERY competent EP. I had some times of afib and flutter after the ablation, but they went away after awhile. The doctors told me that it takes some months to know exactly if it will be a success. I'm now fine.
If you didn't have AFIB before it might be a result of the ablation. It hasn't been that long (3 weeks).
I had an ablation for Aflutter early in December. I believe my main issue in dealing with the after effects (e.g., chest pain, continuing bouts of flutter, shortness of breath, limited energy) has been the pre-procedure info that led me to believe this was a "48 hour post op recovery and all is well." My blood pressure has been elevated, and I hope to get some help and reassurance from my cardiologist at my regular appt. week after next. The EP told me that it could be months before I was fully recovered, and I'm wondering why that is the case. This forum has been a great source of support, although I am trying not to overdose on information that will increase my anxiety! I am continuing to watch my weight (losing 12 pounds since Nov.) and trying to increase my exercise as the shortness of breath allows. Do most of those who have ablation end up needed a 2nd go-around? If so, in my case, it may be hard to convince me to do this again.
1. Takes time to recover because you have irritated the heart by doing the ablation. My heart rate was elevated for some time after the ablation. Had incidences of arrythmias for about a month. It took me about one month to start getting my energy back. Hey, it's stressful. But it wasn't that bad. Wouldn't want to do it again, but if I had to I would.
2. I do hear on the second time the stats go up significantly in terms of success. But go to a very good center.
3. My doctor said they wouldn't know for sure about ablation success for about 3 months. That's because it takes that long to heal the irritation in the heart.
4. In your case I would be patient. You'll know more after a few months.
I just had the Ablation done last Wednesday (Jan 3rd) to correct my AFIB and one of the things they failed to mention prior to discharge is; the frequent bouts of Flutter I'm having now.
I use to have them before the procedure, but now they're happening a few times a day since. Some of them make me dizzy.
I'm also feeling a little whacked-out/tired and this bruise on my groin is nasty!
I'm scheduled to see my regular Cardiologist on Monday.
Hi everyone, just want to say that i had my 3rd ablation 2 weeks ago for bigeminy which i was getting every day for a year. I'm now getting short burst of nsvt which i've never had before ablation but doc said that i will feel irregular beats for up to 4 to 6 weeks, just hope that is the case.so i gather that the heart is inflamed and irritated after the proceedure that they won't know how much of a success it was untill that time.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.